Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 11, 2005, 1:50 AM PST for Santa Barbara County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2005, 1:50 AM PST (09:50 UTC)
- Expired
- Jan 11, 2005, 6:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Santa Barbara County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 110949
FFWLOX
CAC083-111400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 AM PST TUE JAN 11 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
CENTRAL AND SOUTHERN SANTA BARBARA COUNTY IN SOUTHWEST
CALIFORNIA
THIS INCLUDES THE CITY OF SANTA BARBARA...THE SANTA YNEZ RANGE...
THE GAVIOTA BURN AREA...LOMPOC...VANDENBERG AFB...AND THE SANTA
YNEZ VALLEY
* UNTIL 600 AM PST
* AT 145 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
LARGE AREA OF LIGHT TO MODERATE RAINFALL ACROSS SANTA BARBARA
COUNTY AND SOUTHERN SAN LUIS OBISPO COUNTIES. LOCALLY HEAVIER
RAINFALL WAS OCCURING ALONG SOME OF THE SOUTH AND SOUTHWEST FACING
FOOTHILL AND MOUNTAIN SLOPES. WITH THE GROUND ALREADY COMPLETELY
SATURATED...ANY ADDITIONAL RAINFALL WILL FURTHER AGGRAVATE THE
FLOODING SITUATION...AS MANY AREA RIVERS AND STREAMS ARE ALREADY
OUT OF THEIR BANKS. MUDSLIDES AND DEBRIS FLOWS WILL BE A MAJOR
THREAT AS WELL...AND MAY OCCUR AT ANY TIME...EVEN DURING PERIODS
WITH LITTLE OR NO RAIN FALLING. PRECAUTIONARY MANDATORY
EVACUATIONS HAVE BEEN ORDERED FOR SOME NEIGHBORHOODS IN THE
FOOTHILLS ABOVE THE CITY OF SANTA BARBARA AND IN THE MARIA YGNACIO
CREEK AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3437 12067 3435 11954 3439 11946 3472 11945
3478 12065
$$
JACOBSON/BRUNOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 10:00 PM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 10, 10:00 PM PST, 3 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST MON JAN 10 2005 SHORT TERM...THE LAST IN A LONG SERIES OF STORMS TO AFFECT SW CA WAS MOVING INTO THE DISTRICT THIS EVENING. MODERATE TO LOCALLY HEAVY RAIN HAS AFFECTED SLO/SBA COUNTIES AND WAS MOVING INTO VTU/L.A. COUNTIES. THE FRONT ASSOCIATED WITH THIS LATEST ROUND OF RAIN WILL MOVE INTO SLO/SBA COUNTIES OVERNIGHT THEN THRU L.A./VTU COUNTIES EARLY TUE MORNING. SOUTHERLY FLOW AHEAD OF THE FRONT WILL HELP ENHANCE RAINFALL ON SOUTH FACING SLOPES. RESIDUAL MOISTURE BEHIND THE FRONT WILL KEEP SHOWERS OVER THE DISTRICT THRU MUCH OF TUE AS WELL. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS THRU TUE. ADDITIONAL RAINFALL OVERNIGHT AND TUESDAY OF 1 TO 3 INCHES OVER THE COAST AND VALLEYS...AND 3 TO 6 INCHES IN THE MOUNTAINS IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ON SOUTH FACING SLOPES. WIDESPREAD FLOODING IS EXPECTED TO CONTINUE OVERNIGHT WITH THE MODERATE TO HEAVY RAINFALL....AND FLASH FLOOD WARNINGS...RIVER FLOOD WARNINGS...FLOOD ADVISORIES...AND FLASH FLOOD WATCHES WILL CONTINUE. SNOW LEVELS TONIGHT WERE ABOVE 8000 FEET FOR THE MOST PART...BUT WILL DROP OVERNIGHT TO NEAR 5000 FEET OVER SBA COUNTY AND TO NEAR 6000 FEET OVER L.A./VTU COUNTIES BY MORNING...WITH SIGNIFICANT SNOW ACCUMULATION EXPECTED OVER THE HIGHER ELEVATIONS. A WINTER STORM WARNING CONTINUES FOR THE SBA/VTU/L.A. COUNTY MOUNTAINS. PLEASE SEE THE PRODUCTS LISTED BELOW FOR DETAILS ON THE STORM...WHICH ARE AVAILABLE ON OUR WEB SITE AT WWW.WEATHER.GOV/LOSANGELES. THE UPPER TROF ASSOCIATED WITH THE RAIN TONIGHT AND TUESDAY WILL MOVE E OF THE REGION LATE TUE AND TUE NITE. THE FLOW WILL TURN MORE NW BY TUE NITE...WITH THE CHANCES OF PRECIPITATION LOWERING QUICKLY TUE NITE. MUCH DRIER AIR WILL FILTER INTO THE REGION WED AND CONTINUE THRU THU AS SOME OFFSHORE FLOW DEVELOPS. SOME GUSTY WINDS WILL BE POSSIBLE WED NITE AND THU MORNING BELOW PASSES AND CANYONS OF VTU/L.A. COUNTIES. TEMPS WILL FINALLY BEGIN TO WARM WITH HIGHS REACHING TO NEAR NORMAL BY THU. LONG TERM...A WEAK UPPER RIDGE OFF THE COAST FRI WILL FLATTEN AND MOVE INTO CA ON SAT. SOME OFFSHORE FLOW WILL CONTINUE NIGHT AND MORNING HOURS. WITH THICKNESSES INCREASING IT LOOKS LIKE TEMPS WILL WARM A BIT MORE WITH HIGHS REACHING TO AT LEAST NORMAL IF NOT SLIGHTLY ABOVE IN MANY AREAS BY SAT. DRY WEATHER WILL CONTINUE FRI AND SAT. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX) WINTER STORM WARNING (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). FLOOD WARNING (SEE LAXFLWLOX). FLASH FLOOD WARNING (SEE LAXFFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX) && SIRARD
Hazardous weather outlook, Jan 10, 6:00 AM PST, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON JAN 10 2005 CAZ034>041-044>047-051>054-059-087-088-111400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST MON JAN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY RAIN AND THUNDERSTORMS WILL CONTINUE TODAY TO PRODUCE VERY HAZARDOUS WEATHER. * FLASH FLOOD WARNING........SEE WGUS56 KLOX - FFWLOX FOR DETAILS * * FLOOD WARNING..............SEE WGUS46 KLOX - FLWLOX FOR DETAILS * * RIVER FLOOD WARNING........SEE WGUS46 KLOX - FLWLOX FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TUESDAY MORNING. THIS WILL DROP THE SNOW LEVEL TO 4500 FEET AND GREATLY INCREASE THE THREAT OF HAZARDOUS WINTER WEATHER. BELOW THE SNOW LEVEL HEAVY RAINS WILL CONTINUE THE THREAT OF HAZARDOUS HYDROLOGICAL CONDITIONS. HAZARDOUS WEATHER IS NOT FORECAST WEDNESDAY THROUGH SUNDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Special weather statement, Jan 10, 8:15 PM PST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 815 PM PST MON JAN 10 2005 CAZ034>041-044>047-051>054-059-087-088-111400- ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA YNEZ VALLEY-VENTURA COUNTY COAST-VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS- 815 PM PST MON JAN 10 2005 ...ANOTHER ROUND OF SIGNIFICANT WEATHER EXPECTED ACROSS SOUTHWESTERN CALIFORNIA TONIGHT AND TUESDAY... THE LARGE UPPER LEVEL LOW WHICH HAS LINGERED OFF THE WEST COAST FOR THE PAST SEVERAL DAYS WILL SEND YET ANOTHER STRONG IMPULSE INTO CENTRAL AND SOUTHERN CALIFORNIA OVERNIGHT AND TUESDAY. RAIN WAS ALREADY INCREASING IN COVERAGE AND INTENSITY ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES THIS EVENING...WITH LOCALLY HEAVY RAIN BEING REPORTED IN SOME AREAS. RAIN...HEAVY AT TIMES...IS EXPECTED TO SPREAD BACK INTO VENTURA AND LOS ANGELES COUNTIES OVERNIGHT. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE ACROSS THE AREA LATE TONIGHT AND TUESDAY...AND THE THREAT OF THUNDERSTORMS WILL INCREASE. SOME OF THESE THUNDERSTORMS WILL PRODUCE INTENSE RAINFALL...WITH RATES EXCEEDING ONE INCH PER HOUR... STRONG WINDS...SMALL HAIL...AND POSSIBLY EVEN SOME BRIEF TORNADOES AND WATERSPOUTS. RAIN AND THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA TUESDAY...WITH JUST SCATTERED SHOWERS IN MOST AREAS BY TUESDAY NIGHT. SHOWERS WILL FINALLY END ACROSS THE AREA LATE TUESDAY NIGHT...AND DRY WEATHER IS EXPECTED THROUGH AT LEAST FRIDAY. PLEASE REFER TO THE PUBLIC INFORMATION STATEMENT (LAXPNSLOX) FOR A COMPREHENSIVE LIST OF ALL CURRENT WARNINGS...WATCHES AND ADVISORIES ACROSS THE AREA. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.WEATHER.GOV/LOSANGELES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 8:10 PM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 10, 9:35 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 11, 3:35 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.